Doctor insights on:
What Does It Mean If I Have Tarry Stools
Blood or meds: Blood from high up in your digestive tract can cause black tarry sticky stools. This blood could come from swallowed blood from a nosebleed, an ulcer or other stomach problems, or bleeding in the intestine. The digestive chemicals turn the blood black and sticky and tarry. Alternatively, certain medicines like pepto-bismol can also turn your stools black and tarry. See your physician. ...Read more
I read on webmd about black tarry stools, I have one maybe 2 to 3 times a month, what does that mean?
Upper GI Bleed: Profile indicates history of cirrhosis, ascities and esophageal banding. In this case the number one concern is portal hypertension leading to bleeding esophageal varices or other associated upper GI condition, which should be ruled out as the cause of your melenotic (black tarry) stools. Recommend consultation with gi/hepatology. ...Read more
I am experiencing lower-mid bak pain for months now, also I have tarry stools. And i feel tired and fatigued all the time.
Tarry stools: Reporting "tarry stools" to a doctor is like waving proverbial red flag in front of bull. In other words, "tarry stools" is never a good thing, especially when linked to low-mid back pain for months plus feeling tired & fatigued (most likely from anemia resulting from "tarry stools"). Bottom line: go see your doctor immediately. You need egd (upper endoscopy) & colonoscopy as well as cbc, etc. ...Read more
Melenic stool: Dark-colored stools may result from foods you eat (like a lot of spinach), substances (like peptobismol), but most significantly suggest bleeding. When blood is denatured by the acid in your stomach, as from ulcers, your stools will turn tarry ("melena"). Blood may ingested from nose bleeds, bleeding gums, etc. But persistent melena is a "red flag" warning for which you need fast medical care. ...Read moreSee 1 more doctor answer
depends: If you have not taken pepto-bismol or other bismuth containing products, you need to see a GI doctor sooner rather than later. This could be due to a serious life threatening condition in your stomach. Don't delay. ...Read more
Too much 'partying': Did you take any pepto before you went out 'partying'(which can turn your stool black), or did you drink to such excess that you caused bleeding within your esophagus/stomach? If you are young and otherwise healthy, and this happened only once, i'd advise caution- if you are light headed, dizzy, or this continues to happen, get to the doctor at once. ...Read more
- Talk to a doctor live online for free
- Does tarry stool mean?
- What does black tarry stool mean?
- What does it mean if i have black stools?
- Ask a doctor a question free online
- I have had black stools what is going on and what does this mean
- What does it mean if i have blood in my stool?
- What does tarry stool look like?
- What does a tarry stool look like?
- Talk to a gastroenterologist online